Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra and sleep disorders
Mar 9, 2005

Dear Docs! For the last 2 years I have been responding to a Kaletra+Combivir combo quite succesfully : CD4 around 500 +-100, and VL underneath the recognition line; no major gastric or other kind of side effects,but only experiencing sleeping disorders since the beginning of the med. therapy: unable mostly to sleep through! when needed lorazepam will make me sleep through ( though I do try to avoid it )After consulting with my Doc, he suggested to switch the Kaletra to Viramune ... a good suggestion? could it help break that sleeping disorder pattern? thank you very much for your advice Steven

Response from Dr. Henry

A small percentage of patients have a sleep disturbance possibly linked to nevirapine. If you have no resistance then switching to another medication like nevirapine is a very reasonable option (Sustiva if often considered as well but sleep problems are even more common with it). The major issue with viramune is liver and hypersensivity reactions during first months on therapy. That may be more common if the CD4 count is high so patients need to be watched carefully during first months after nevirapine started. KH



Previous
Long term "salvage" therapy side effects
Next
Lipidystrophy/D4T/Videx/Viracept

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement